Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Borel measurability in linear algebra

Author: Edward A. Azoff
Journal: Proc. Amer. Math. Soc. 42 (1974), 346-350
MSC: Primary 15A60; Secondary 47C05
MathSciNet review: 0327799
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the usual processes of linear algebra (e.g., finding Jordan forms, eigenvalues, and eigenvectors) can be carried out in a Borel measurable fashion. These results follow easily from a variant of von Neumann's principle of measurable choice and can be applied to the study of Type $ {{\text{I}}_n}$ von Neumann algebras.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A60, 47C05

Retrieve articles in all journals with MSC: 15A60, 47C05

Additional Information

Keywords: Borel function, linear algebraic process, principle of measurable choice, continuous matrix valued function on a Stonian space
Article copyright: © Copyright 1974 American Mathematical Society